Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 30, 2016, 4:36 PM CDT for Geneva County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2016, 4:36 PM CDT (21:36 UTC)
- Expired
- Jul 30, 2016, 5:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
County Geneva County, AL
The radar
The Eglin Afb radar (KEVX), 57 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1340 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
241
WWUS82 KTAE 302136
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
436 PM CDT SAT JUL 30 2016
ALZ068-FLZ007-009-302215-
GENEVA AL-HOLMES FL-NORTH WALTON FL-
436 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GENEVA...NORTHWESTERN
HOLMES AND NORTH CENTRAL WALTON COUNTIES UNTIL 515 PM CDT...
AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SAMSON...OR 12 MILES EAST OF
FLORALA...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GENEVA...SAMSON...COFFEE SPRINGS...SOMERSET...ROYALS CROSSROADS...
VAUGHANVILLE...PERA...LYTLE...SWEETGUM HEAD...DARLINGTON...SPEARS...
SELLERSVILLE...MARL...EUNOLA...GASKIN...LOGAN FIELD MUNICIPAL A/P...
GENEVA MUNICIPAL A/P...EARLYTOWN...GANER AND HACODA.
LAT...LON 3100 8619 3109 8619 3120 8605 3120 8593
3103 8582 3091 8614 3099 8620
TIME...MOT...LOC 2135Z 239DEG 18KT 3103 8611
$$
30-PULLINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 30, 1:54 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 30, 1:54 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 254 PM EDT SAT JUL 30 2016 .NEAR TERM [Through Tonight]... Deep layer high pressure is over the northern Gulf coast today and will remain in place through the evening. This ridging has allowed temperatures to warm up quite a bit already today, with 1PM temperatures already in the low to mid 90s everywhere except the FL Panhandle. Precipitable water values on this morning's TAE sounding rose to about 1.7", but will continue to climb to around 2" by this evening. We also have ample instability in place with SPC's mesoanalysis showing 2000-2500 J/kg MLCAPE across the forecast area. With all of this moisture and instability in place, we've already seen an active start with seabreeze thunderstorms across north FL this morning and beginning to develop in southeast AL and southwest GA this afternoon. Some of these storms may produce gusty winds. Storms are expected to dissipate around sunset. Overnight lows will be in the mid 70s. .SHORT TERM [Sunday Through Monday Night]... A deep ridge will persist over our area, resulting in a typical summertime pattern where the sea breeze and outflow boundaries will be the main forcing for daytime showers and thunderstorms. Models are in fairly good agreement that very moist air will persist, witharound 2" PWAT values expected over much of our area. Therefore, scattered showers and thunderstorms are expected each day, mainly during the afternoon and evening hours with peak instability and sea breeze forcing. Seasonably hot and humid conditions will continue, with highs generally in the low-mid 90s. Lows will be in the mid 70s inland, with upper 70s to near 80 expected along the coast. .LONG TERM [Tuesday Through Saturday]... Continued deep layer ridging will persist over our area, keeping hot and very humid conditions in place through this period. Scattered showers and thunderstorms will be possible each day, and coverage of showers/storms should be decent with PWAT values of at least 2" projected to persist through the week. With moderate instability and barely any shear present, no widespread severe weather is anticipated; however, a few isolated strong wind gusts can't be ruled out from the pulse storms. Seasonable temperatures will persist, with highs in the low-mid 90s and lows in the mid- upper 70s each day. && .AVIATION [Through 18Z Sunday]... [Through 18z Sunday] Expecting VFR conditions to prevail outside of thunderstorms and showers this afternoon with winds generally from the southwest that will calm overnight. MVFR ceilings and visibilities may be possible at terminals when storms are present. Some of our hi-res guidance is suggesting some IFR visibilities may develop tomorrow morning in north FL and southeast AL around sunrise, but will wait to see where we get the most rainfall this afternoon before determining if any of our TAF sites will get this low. && .MARINE... Winds around 10 to 15 knots or less will persist through the next several days, with isolated to widely scattered showers and thunderstorms possible each day. && .FIRE WEATHER... With RH values above critical thresholds, hazardous fire weather conditions are not expected for the next several days. && .HYDROLOGY... No widespread flooding issues are expected through this period. With deep layer moisture and slow movement of scattered thunderstorms each afternoon and early evening, localized areas of minor flooding can't be ruled out. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 94 76 93 76 / 10 30 10 40 20 Panama City 79 89 80 88 79 / 20 30 10 30 10 Dothan 74 93 74 93 75 / 20 40 30 50 40 Albany 75 96 75 94 75 / 20 40 20 40 40 Valdosta 75 95 74 93 74 / 20 40 20 40 30 Cross City 75 94 75 92 75 / 20 20 20 40 10 Apalachicola 77 89 78 89 78 / 20 30 10 30 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Moore SHORT TERM...Lahr LONG TERM...Lahr AVIATION...Moore MARINE...Lahr FIRE WEATHER...Fieux HYDROLOGY...Lahr
In the hours before
Special weather statement, Jul 30, 2:44 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 244 PM CDT SAT JUL 30 2016 FLZ011-302030- JACKSON FL- 244 PM CDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON COUNTY UNTIL 330 PM CDT... AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES EAST OF MARIANNA. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARIANNA...GRAND RIDGE...CYPRESS...DELLWOOD...TWO EGG...STAR... BUENA VISTA...BLUE SPRING...SIMSVILLE AND LOVEDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3069 8495 3061 8508 3074 8527 3090 8502 TIME...MOT...LOC 1944Z 144DEG 2KT 3072 8507 11-MOORE
Special weather statement, Jul 30, 3:45 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 345 PM CDT SAT JUL 30 2016 FLZ009>011-302130- JACKSON FL-HOLMES FL-WASHINGTON FL- 345 PM CDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON...CENTRAL HOLMES AND WESTERN JACKSON COUNTIES UNTIL 430 PM CDT... AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BONIFAY...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHIPLEY...BONIFAY...CARYVILLE...WESTVILLE... CHIPLEY MUNICIPAL AIRPORT...SUNNY HILLS...HULAW... RICHTER CROSSROADS...BAHOMA...BROCK CROSSROAD... HOLMES COUNTY AIRPORT...BETHLEHEM...POPLAR HEAD...FIVE POINTS... ORANGE HILL...JOHNSON CROSSROADS AND JACOB CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3072 8583 3093 8581 3091 8542 3065 8543 TIME...MOT...LOC 2045Z 276DEG 27KT 3084 8572 30-PULLIN
Special weather statement, Jul 30, 4:36 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
436 PM CDT SAT JUL 30 2016
ALZ068-FLZ007-009-302215-
GENEVA AL-HOLMES FL-NORTH WALTON FL-
436 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GENEVA...NORTHWESTERN
HOLMES AND NORTH CENTRAL WALTON COUNTIES UNTIL 515 PM CDT...
AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SAMSON...OR 12 MILES EAST OF
FLORALA...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GENEVA...SAMSON...COFFEE SPRINGS...SOMERSET...ROYALS CROSSROADS...
VAUGHANVILLE...PERA...LYTLE...SWEETGUM HEAD...DARLINGTON...SPEARS...
SELLERSVILLE...MARL...EUNOLA...GASKIN...LOGAN FIELD MUNICIPAL A/P...
GENEVA MUNICIPAL A/P...EARLYTOWN...GANER AND HACODA.
LAT...LON 3100 8619 3109 8619 3120 8605 3120 8593
3103 8582 3091 8614 3099 8620
TIME...MOT...LOC 2135Z 239DEG 18KT 3103 8611
30-PULLINThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:25 AM CDT | Special Marine Warning | TAE | 65 min | |
| Jul 30, 2:44 PM CDT | Special Weather Statement | TAE | Jackson | 46 min |
| Jul 30, 3:45 PM CDT | Special Weather Statement | TAE | Holmes | 45 min |
| Jul 30, 4:40 PM CDT | Special Weather Statement | TAE | Jackson | 50 min |
| Jul 30, 4:55 PM CDT | Special Weather Statement | TAE | Early | 50 min |
| Jul 30, 6:49 PM CDT | Special Weather Statement | TAE | Worth | 41 min |
| Jul 30, 6:53 PM CDT | Severe Thunderstorm Warning | TAE | Tift, Turner, Worth | 35 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.